MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPBL
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the hand piece blue has eroded.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/25/2026.D4 batch #: y7004u.Additional information was obtained: they only had one blue handpiece that was corroded at the end of the metal handle.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with no apparent damage.The device was connected to a generator and evaluated with a test instrument, and was found to be functional.No communication issues were observed at any time during the testing.The handpiece was disassembled to verify the condition of the internal components, and the presence of moisture was confirmed.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch y7004u, and no non-conformances were identified.Although no definitive root cause could be drawn, it is possible that the ingress of moisture affected handpiece functionality.No patient involvement or adverse outcomes were reported in the investigation.

Brand Name
HARMONIC BLUE HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24443500
Report Number3005075853-2026-01602
Device Sequence Number10254495
Product Code LFL
UDI-Device Identifier20705036023446
UDI-Public(01)20705036023446
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPBL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown